Alert archive / California / Hard Freeze Warnings in 2009

Hard Freeze Warning 4, NWS Eureka, CA

December 8, 2009

NWS Eureka, CA issued this hard freeze warning at Dec 8, 2009, 2:09 PM PST. It took effect at Dec 8, 2009, 9:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 2:09 PM PST (22:09 UTC)
In effect from
Dec 8, 2009, 9:00 PM PST
Expired
Dec 9, 2009, 9:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 082209
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST TUE DEC 8 2009

CAZ001-002-091115-
/O.NEW.KEKA.HZ.W.0004.091209T0500Z-091209T1700Z/
REDWOOD COAST-MENDOCINO COAST-
209 PM PST TUE DEC 8 2009

...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
WEDNESDAY. 

THE COLD AIR MASS WILL CONTINUE TO LINGER OVER THE REGION. MOSTLY
CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET
AND CONTINUE TO DROP INTO THE MID 20S BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
000 
WWUS76 KEKA 091110
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST WED DEC 9 2009

CAZ001-002-091700-
/O.CON.KEKA.HZ.W.0004.000000T0000Z-091209T1700Z/
REDWOOD COAST-MENDOCINO COAST-
310 AM PST WED DEC 9 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

TEMPERATURES FROM 25 TO 29 DEGREES CAN BE EXPECTED THROUGH SUNRISE
THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
000 
WWUS76 KEKA 091707
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 AM PST WED DEC 9 2009


CAZ001-002-091815-
/O.EXP.KEKA.HZ.W.0004.000000T0000Z-091209T1700Z/
REDWOOD COAST-MENDOCINO COAST-
907 AM PST WED DEC 9 2009

...HARD FREEZE WARNING HAS EXPIRED...

THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 8, 3:02 AM PST, 11 hours 7 minutes earlier.

Area forecast discussion, Dec 8, 3:02 AM PST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PST TUE DEC 8 2009

.SYNOPSIS...THE COLD AIRMASS WILL REMAIN IN PLACE FOR AT LEAST ONE
MORE DAY WITH MORE RECORD LOWS POSSIBLE. A SLOW WARMING TREND WILL
COMMENCE BY THURSDAY WITH RAIN CHANCES SUBSTANTIALLY INCREASING BY
THE WEEKEND.

&&

.DISCUSSION...COLD TEMPERATURES AND CONTINUED HEADLINES WILL ONCE
AGAIN BE THIS MORNING FORECAST CHALLENGE. THE HARD FREEZE WARNING
IS VERIFYING NICELY EARLY THIS MORNING WITH TEMPS RANGING FROM
27-30 DEGREES ALONG THE NORTH COAST. DESPITE WARMING ALOFT...WED
MORNING MAY BE JUST AS COLD AS IDEAL RADIATIONAL COOLING CONDS PERSIST.
LIKE LAST NIGHT...WE WILL NOT COMPLICATE MATTERS BY ISSUING
HEADLINES BEYOND THIS MORNING AND LET THE DAY SHIFT MAKE THE FINAL
DETERMINATION.

A WEAK SHORTWAVE WILL DROP SOUTH TODAY ON NORTHWEST FLOW ALOFT
SPREADING A FEW CLOUDS ACROSS THE REGION. RIDGING THEN TAKES OVER
BEGINNING TONIGHT WITH CLEARING SKIES AND SLOWLY MODERATING
TEMPS. THE SHORT LIVED RIDGE MOVES OFF TO THE EAST ON THU AS A
WEAK UPPER LOW APPROACHES THE COAST. THIS LOW IS THE FIRST IN A
SERIES AS WESTERLY FLOW STRENGTHENS ACROSS THE PACIFIC. THIS FIRST
LOW ON THU IS EXPECTED TO DIVE SOUTH INTO CENTRAL/SRN CA AS THE FLOW
ALOFT OVER THE STATE IS STILL SPLIT. THE GLOBAL MODELS HAVE
FINALLY COME INTO BETTER AGREEMENT SHOWING A WET AND WARMER
PATTERN BEGINNING THIS WEEKEND. THIS PATTERN HAVE BEEN SLOW TO
EVOLVE...BUT ONCE IT DOES...THE WESTERLY JET LOOKS TO REMAIN
FOCUSED ON CA FOR A PROLONGED STORMY PERIOD. JCA

&&

.MARINE...LONG PERIOD WESTERLY SWELL ALREADY SHOWING UP AT
THE CDIP BUOYS...WITH FORE-RUNNER PERIODS NEAR 25 SECONDS.
WAVE HEIGHTS WILL INCREASE TODAY AND SHOULD GO ABOVE 10 FEET
TONIGHT...PEAKING NEAR 14 FEET BY EARLY WED MORNING. ENP SEEMED
TO HAVE A DECENT HANDLE...BUT MAINTAINS SEAS TOO HIGH FOR TOO LONG.
NOT MUCH WINDS IN THE FORECAST TIL THU OR FRI WHEN A EAST PAC STORM
APPROACHES 130W AND WE SEE ROBUST SOUTHERLY WINDS. A SOLID SCA
EVENT...WITH MARGINAL LOW END GALE CHANCES INTO SAT. DJB

&&

.AVIATION...COLD/DRY AIR MASS WILL CONTINUE TO PREVAIL THROUGH
TONIGHT...AND THEN BEGIN TO SLOWLY MODIFY ON WED. THIS PATTERN WILL
LEAD TO WIDESPREAD VFR CONDS. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING UNTIL 9 AM PST THIS MORNING CAZ001-002.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 4 PM PST THURSDAY PZZ450-455.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 4 PM
PST THURSDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 8, 2:09 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST TUE DEC 8 2009

CAZ001-002-092215-
REDWOOD COAST-MENDOCINO COAST-
209 PM PST TUE DEC 8 2009

...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COLD AIRMASS WILL REMAIN IN PLACE LEADING TO ANOTHER NIGHT
OF VERY COLD TEMPERATURES. ANOTHER HARD FREEZE WARNING MAY BE
NEEDED FOR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT LOW TEMPERATURES TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WWW.WRH.NOAA.GOV/EKA
FOR MORE INFORMATION.

CAZ003-004-076-092215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
209 PM PST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 8, 9:45 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
945 AM PST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FREEZE           2 NNW KLAMATH           41.55N 124.05W
12/08/2009  M0 F             DEL NORTE          CA   TRAINED SPOTTER

            VERIFICATION OF FREEZE WARNING. KLAMATH...MINIMAL
            TEMPERATURE 22F DEGREES.

0835 AM     FREEZE           GASQUET                 41.85N 123.97W
12/08/2009  M0 F             DEL NORTE          CA   PUBLIC

            VERIFICATION OF FREEZE WARNING. LOW TEMP 19F. 1/16 FROST
            ON GROUND.

0845 AM     FREEZE           1 SW CRESCENT CITY      41.74N 124.21W
12/08/2009  M0 F             PZZ450             CA   TRAINED SPOTTER

            VERIFICATION OF FREEZE WARNING. LOW TEMP 24F.

0845 AM     FREEZE           EUREKA                  40.80N 124.16W
12/08/2009  M0 F             HUMBOLDT           CA   NWS EMPLOYEE

            VERIFICATION OF FREEZE WARNING. LOCATION ON WOODLEY
            ISLAND, EUREKA. MIN TEMP 27F.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 8:24 PM PSTSmall Craft Advisory for Hazardous SeasEKA5 hr
Dec 8, 1:48 AM PSTSmall Craft Advisory for Hazardous SeasEKA37 hr

Nearby

Hard Freeze Warnings in California, 2009Every hard freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.